Chronic bowel problems, Magnesium and Side effects
Hi all. I am new to this forum so I hope it’s okay to first do a short introduction.
I am in my fifties and single (and happy with it!), living with two cats. I am a teacher and love this work. As I am a writer too, i am hardly at a loss for things to do.
But since a few years I have had lots of problems with my bowels. I had a problematic childhood and youth which left me with these problems. I can hardly ‘go’, if you know what I mean. The doctors gave me meds to help with that but I react to hardly anything. The new doctor gave me magnesium since that can cause diarrea. Which it did. The dose was, as she put it, up to me. She advised I would take 2 tablets per day, then try 3 if that didn’t do the trick, and that I could even take 6. The tablets each contain 750 mg. of magnesium though. She said there were absolutely no side effects.
However, ever since I have been taking this supplement, I have been feeling strange. I have been diagnosed with a heart rhythm problem way back in 2007 (I had a TIA and my heart stopped at some point, months later) and I am a bit concerned the magnesium is messing up my heart. Last week, I started getting brainfog and my head felt like it was swelling up, then I would smell blood and eventually there would be blood in my nose. Very strange. I had a strange way of walking, felt uncoordinated, just plain sick 🙁
Does anyone of you have had magnesium to treat constipation, and have you experienced similar problems?